Just prescribed Citalopram: Hi I’ve just... - Anxiety Support

Anxiety Support
42,417 members44,117 posts

Just prescribed Citalopram

WillowR
WillowR
13 Replies

Hi I’ve just been prescribed citalopram 20mg, I can’t even manage co-codamal it’s to strong for me. I’ve read a few posts about dizziness and spaced out, dr said take in the morning but I’m worried after reading the posts as I have to drive! I can’t drive if I’m spaced out! Any suggestions, think I may have to take 10mg and wait until my day off to test my reaction to it.

13 Replies
oldestnewest
Hidden
Hidden

Take it before you go to bed or right after you eat dinner; that way it won't upset your stomach or make you dizzy. Those symptoms are only temporary and last a week or two tops.

Reply
WillowR
WillowR
in reply to Hidden

Thanks, dr said in the morning as it can affect some people sleeping. Good point about eating.

Reply
Hidden
Hidden
in reply to WillowR

I had to take it in the evening the first few weeks because it was making my stomach upset and I would get mildly light headed. After your body adjusts to it, you won't feel a thing.

1 like
Reply
belblac

I take mine before I go to bed but I guess taking it during the day would work also. I am on so many tablets for bipolar and osteo arthritis that I tend to take the one a days at night. I am interested about your GP saying it can affect some sleeping and wonder if that is why I have bad sleep, despite sleepers. My CPN Is here this morning and I will ask her. The DVLA know which medication I am on and I drive very little and only local. I feel spaced out at times and will not drive then. Bipolar ruined my life and I guess the anxiety I use to have is swamped by bipolar but I think I have underlying anxiety and that makes me feel 'spaced out'. Good luck on Citalopram and I hope it helps. x

Reply
Stephen2018

It doesn't really matter much when you take Citalopram as long as you take it roughly the same time every day. It can take a long time to work, so please persevere as you may feel worse before feeling better. And always remember if Citalopram does not work there are many others that can be tried so don't ever give up. I have been on Citalopram over 10 years now and attempts to come off were not successful.

Reply
WillowR
WillowR
in reply to Stephen2018

Wondering if I should be concerned this is a drug difficult to come off! That scares me , long term treatment

Reply
Hidden
Hidden

I was on citalopram for 7 years, they started me on 10mg and I went up to 20mg, the side effects soon wear off. I came off them 5 years ago because my heart was racing with Svt, I can honestly say they gave me a better quality of life, since I came off them my life is full of anxiety and not sleeping.

2 likes
Reply
frenchirn

Yes!! I’ve only been on it for 5 days too. I took 20mg the first night and couldn’t hardly function the next day. Been taking half (10mg) since and it’s not as bad now. But what’s weird is that, I know it takes weeks to get it fully working, but right now I seem to have a good day every other day. Can’t wait until it’s daily!! Good luck to you too!!

1 like
Reply
WillowR

I have it in my mind this is a short term solution to pick my mood and energy up. I’m thinking 6months, 9 months max. I’m not feeling comfortable with programmes of treatment being years. I didn’t envisage years and still don’t, surely you are meant to feel better but is this telling me the drug makes you feel better and underneath there is no change to strategies or improving that recovery is more acdream and reality is once you start this!!!!!!!

Reply
MinisterTrash

I am on 40mg and found it was ok with only a little side effects. Maybe it's an interaction with another pill you take.

Reply
klawanna

I've just been prescribed the same thing and am very anxious about starting it. I have a terrible time with side effects to medications, so I think I'm going to start out low and work my way up. Hope it works for you! and me.

Reply
WillowR
WillowR
in reply to klawanna

Hi K,

I’m going to wait until I’m off work tomorrow and take 10mg. I do not want to experience that spaced out feeling and have to be responsible for driving myself to and back from work! Best Wishes W

Reply
Mindfulnessxo

I was also Prescribed this medication. But only 10Mg as Iam pregnant. It did make me super dizzy and disrupted my sleep! But after a few days it got better. Hope it’s helping you now xo

Reply

You may also like...